Shocks and Suicidal Thoughts on Paxil

“Finally! I am not the only person who had these symptoms!”

 

I read in today’s Register Guard (Eugene, OR) a small bit about “Suit says drug maker hid evidence.” The line that struck me was “suffered symptoms ranging from electric like shocks to suicidal thoughts after discontinuing use of the drug.”

Finally! I am not the only person who had these symptoms! When I tried to go off Paxil, I had these symptoms, plus uncontrollable crying. I told my doctor what I was experiencing (a psychiatrist at Kaiser), and he told me not to discontinue the drug. He said I was one of those people who would need to take an antidepressant for the rest of my life. He did not understand the symptoms I was having, nor my desire to get off the drug. On the drug, I have never felt like “me.” I am disconnected and tired most of the time. I also told my general physician about the symptoms, and she did not understand them at all.

The advice from both was to stay on the drug. I have not attempted to discontinue the Paxil since then, and have been on it now for 6 years. I plan to order the tape about withdrawal. For the first time in years, I think I may be able to get off this drug. And I now know I am not “crazy” for having these symptoms.

Thank you.

 

8/28/2001

This is Survivor Story number 23.
Total number of stories in current database is 34

Leave a Reply


Notice: ob_end_flush(): failed to send buffer of zlib output compression (0) in /homepages/24/d109934528/htdocs/icfda/wp-includes/functions.php on line 5420